MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G3-56/58MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G3-56/58MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LNR, +5LAT, 36MM G3-56/58MM CUPS
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Discomfort (2330); Osteolysis (2377); Joint Laxity (4526)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal brief, on or about (b)(6) 2018, surgeon removed the failed novation implant from patient and replaced it with another novation hip system.The novation system implanted into patient on (b)(6) 2018 included: novation crown cup connexion gxl +5mm lateralized liner, cocr femoral head, the novation crown cup connexion gxl +5mm lateralized liner implanted into patient on (b)(6) 2018, is subject to an fda class 2 recall and posted on the fda's website on september 9, 2022.On or about (b)(6) 2022, patient underwent surgery to remove the novation where surgeon found that the novation caused osteolysis, the liner to be loose because of poly wear, multiple osteolytic defects that required bone grafting.On or about (b)(6) 2022, surgeon removed the failed novation implant from patient and replaced it with another hip device.
 
Additional Manufacturer Narrative
Concomitant medical products: cocr fem head 36mm +0 offset 12/14, (catalog# 142-36-00 / serial#: (b)(4).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
The most likely cause for the revision reported due to prosthesis wear is a combination of risk factors including, use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear.However, this cannot be not confirmed with the information provided; devices were not returned.There is no other information available.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, b5, d8, e4: remove erroneous entry, g1, g2, h6: clinical code, medical device problem code, component code, type of investigation, and investigation findings.The most likely cause for the revision reported due to prosthesis wear is a combination of risk factors including, use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear.However, this cannot be not confirmed with the information provided; devices were not returned.There is no other information available.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
As reported the patients surgeon removed the failed novation implant from patient and replaced it with another novation hip system.The novation system implanted into patient.The, patient underwent revision surgery to remove the novation implant.The surgeon reported osteolysis and the liner to be loose because of poly wear, multiple osteolytic defects that required bone grafting the surgeon removed the failed novation implant from patient and replaced it with another hip device.No further information is available.

Brand Name
NV GXL LNR, +5LAT, 36MM G3-56/58MM CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15877677
Report Number1038671-2022-01511
Device Sequence Number5362301
Product Code JDI
UDI-Device Identifier10885862024336
UDI-Public10885862024336
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2018
Device Model NumberNV GXL LNR, +5LAT, 36MM G3-56/58MM CUPS
Device Catalogue Number136-36-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer03/28/2024
02/20/2026
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date04/22/2024
02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale